MAUDE Adverse Event Report: VANTIVE US HEALTHCARE LLC PRISMAX MACHINES; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

VANTIVE US HEALTHCARE LLC PRISMAX MACHINES; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 955626
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a pediatric patient was undergoing continuous renal replacement therapy (crrt) using a prismax machine.It was further reported that the crrt system was running with an extracorporeal membrane oxygenation (ecmo) system.According to the reporter, the machine generated three "system failure alarms" which resulted in treatment being terminated without the extracorporeal (ec) blood being returned to the patient.It was reported that the first alarm was generated "about 2-3 hours after treatment was started".The second alarm was generated approximately two hours after the first alarm and the third alarm was generated approximately six hours after the second alarm.The nurse reported that the "machines would suddenly shut down by themselves".It was reported that "the staff would troubleshoot and try to turn it on again to restart treatment but not able to turn it on or not able to resolve the alarm and so would stop the treatment".The staff determined to restart treatment with a new prismax device to continue therapy (three prismax devices were used).It was reported "the staff did not feel comfortable returning the blood the following reasons: 1) staff was trouble shooting for about 10 minutes therefore blood could have clotted therefore would be able to return possible clotted blood, 2) the treatment was running with ecmo and staff did not feel comfortable to return the blood since it was running with ecmo.The medical personnel have been trained on the manual blood return procedure (hand crank)".It was confirmed that the patient lost blood inside the circuit each time.Per the reporter, the patient lost ¿about 90ml¿ each time.The nurse reported that the patient was receiving frequent interventions at the time of the reported failures, including blood transfusions, vasopressor titrations, adjustments of ecmo flows and fluid boluses.The reporter stated, "the blood transfusions were because they did not return the blood back to the patient and the other medical inventions are because the patient is unstable to begin with".No additional information is available.
 
Additional Manufacturer Narrative
Additional information: a1, a2, a3a, b1, b7, h1, h6, h11.H11: the device was not received for evaluation; however, the device was evaluated onsite by a local facility biomed engineer.Review of the log files showed that the first treatment for sn (b)(6) was discontinued due to high return pressure, failed membrane repositions, return pressure > 350 mmhg and general system failure.The second treatment was started approximately one hour and 45 minutes after the first treatment was started.This treatment was discontinued due to: general system failure and after pod reposition was longer than expected.Alarms were generated because the prismax machine was unable to complete the pod membrane repositioning within the treatment.The inability to complete the repositioning was due to constant high return pressure exceeding 350 mmhg along the whole treatment.These high pressures are caused by the extracorporeal membrane oxygenation (ecmo) processes run concurrently with continuous renal replacement therapy (crrt).The position of the connection of the crrt circuit within the ecmo circuit chosen by the facility is another cause of the alarms.The review of the pressure reading included in the log files revealed that the pressure of the connection of the access point of the crrt circuit with the ecmo circuit was constantly very close to 0 mmhg.The pod repositioning is performed by prismax ten minutes after the treatment begins and then every two hours after that.By design, the pod reposition cannot be performed if the return pressure is higher than 300 mmhg, and in case the return pressure remains higher than 300 mmhg continuously for half an hour after the pod repositioning is requested, the machine generates an alarm which could result in a delay of therapy and are intended to notify the user of conditions with the machine or setup.In case the return pressure becomes lower than 300 mmhg after the pod repositioning is requested, the prismax would be able to reposition the pod and the alarm would not be generated.The prismax operator manual informs the user that the upper limit of the operating range of the return pressure sensor is 350 mmhg.In case ecmo should be used, the return pressure should be kept lower than 300 mmhg to avoid occurrences of an alarm.Another option is to set the connection in a section of the ecmo circuit where the pressure is lower than 300 mmhg.The review of the log file demonstrated that this was feasible in the conditions of the reported events as there was at least one section of the ecmo circuit with pressure very close to atmospheric pressure.The facility provided eight photographs.The visual inspection of the photos only showed the history of the alarms recorded in the treatment.A service history review was performed and revealed that the device has no previous service events; therefore, servicing did not cause or contribute to the reported event.The reported condition was not verified.The cause of the condition could not be determined.There was no malfunction identified that could have caused or contributed to the events.The decision to treat a patient with ecmo in conjunction with crrt is the responsibility of the institution.In cases where ecmo should be used, the return pressure should be kept lower than 300 mmhg.Based on additional information received, the prismax machine was determined not to be a factor in the reported adverse event.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
PRISMAX MACHINES
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
VANTIVE US HEALTHCARE LLC
round lake IL
Manufacturer (Section G)
VANTIVE HEALTHCARE - BROOKLYN PARK
7601 northland drive
n suite 170
brooklyn park MN 55428
Manufacturer Contact
510 lake cook rd
deerfield, il, IL 60015
8153072966
MDR Report Key23854774
Report Number3003504604-2025-00019
Device Sequence Number10144555
Product Code KDI
UDI-Device Identifier00085412639499
UDI-Public(01)00085412639499(10)109753(17)501231
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K190910
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number955626
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTRACORPOREAL MEMBRANE OXYGENATION (ECMO).; PRISMAFLEX ST60 SET.; PRISMASOL.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 MO
Patient SexFemale
Patient Weight8 KG